Georgia, 2004

Damaging Wind in Georgia, June 30, 2004

June 30, 2004 · NWS JAX · 1 event in 1 county or zone

County road maintence reported several pine trees were snapped and a large oak tree was uprooted at the Paradise Park RV park.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

County road maintence reported several pine trees were snapped and a large oak tree was uprooted at the Paradise Park RV park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 1:55 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 1:55 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT WED JUN 30 2004

.SHORT TERM...SCT SHOWERS AND STORMS HAVE FORMED OVER SE GA AND
BEGINNING TO FORM OVER PARTS OF NE FL. CAPES ON THE ORDER OF 2500-
3000 J/KG OVER SE GA AND CLOSER TO 2000-2500 OVER NE FL. MOISTURE
CONVERGENCE A MAXIMUM IN PARTS OF SE GA AND IS CLOSER TO WEAK
SHORTWAVE. EXPECT CONVECTION TO INCREASE OVER THE NEXT SEVERAL HOURS
AND GRADUALLY WIND DOWN AFTER MIDNIGHT AND BECOMING ISOLD. STILL SOME
POTENTIAL FOR ISOLD SEV PULSE STORMS DUE TO -8C TEMP AT 500 MB AND
HIGH INSTABILITY. LATER THIS AFTN AND THU AFTN. STRUNG OUT VORT LOBE
OVER THE AREA ON THU AND CONTD UNSTABLE ATMOS IN THE AFTN SUGGESTS
POPS IN 40-60% RANGE WITH SEA BREEZES TRIGGERING MOST OF THE
CONVECTION. A NEAR REPEAT EXPECTED FOR FRI BUT E COAST SEA BREEZE MAY
BE MORE PINNED NEAR THE COAST AS LOW LEVEL FLOW INCREASES SLIGHTLY
WITH SFC RIDGE MOVING SLOWLY SWD. FOR NOW CONTD WITH ADVERTISED 40-
50% POPS ON FRI BUT MAY NEED TO BE TWEAKED UP IF GFS SHORTWAVE IS AS
STRONG AS THE 12Z RUN. NOTED ETA PROGS WERE MUCH WEAKER WITH THIS
FEATURE. FOR SAT...MODELS ARE SHOWING A FAIRLY SHARP 5H TROUGH OVER
THE LOWER MS VALLEY BUT MID TO UPPER LEVEL RIDGING REMAINS OVER PARTS
OF CENTRAL AND S FL. HIGH PWATS STILL IN THE 1.5 TO 2 INCH RANGE
SUGGEST CHANCE POPS AGAIN. GUIDANCE TEMPS ARE CLOSE AND HAVE USED A
BLEND.

&&

.LONG TERM...GFS AND ECMWF SHOW 5H RIDGE S OF THE FORECAST AREA
PROVIDING A LIGHT W TO SW FLOW ALOFT. MOISTURE LEVELS REMAIN NEAR
NORMAL DURING THE PD WITH LITTLE IN THE WAY OF DISTURBANCES ALOFT TO
GENERATE ANYTHING MORE THAN CLIMO POPS ATTM. IN ADDITION...MID LEVELS
REMAINS RELATIVELY WARM AROUND -6 C. LOW LEVEL RIDGE AXIS REMAINS
OVER NRN FL AND SRN GA WITH SOME INDICATES OF WEAKENING ON WED AND
WED NIGHT AS 5H RIDGE WEAKENS ALLOWING SOME SHORTWAVE ENERGY TO SHIFT
EWD INTO SE STATES. HAVE TWEAKED TEMPS UP A DEG OR SO AND KEPT POPS
NEAR 40% IN AFTN/EVENING FOR MOST OF THE AREA.

&&

.MARINE...SLY WINDS THROUGH MUCH OF THE PERIOD. SEAS NEAR 2-3 FT.
NO HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 90 71 89 / 60 60 30 50
SSI 76 88 75 87 / 40 50 40 40
JAX 72 90 72 90 / 40 50 30 40
SGJ 75 87 72 87 / 20 40 20 30
GNV 71 91 71 91 / 30 50 20 40
OCF 71 92 71 91 / 30 40 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS/MT/MH
Hazardous weather outlook, Jun 30, 11:10 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT WED JUN 30 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1210 PM EDT WED JUN 30 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING...

A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
AND SEABREEZES WHICH WILL LEAD TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THE BEST COVERAGE OF STORMS WILL BE ALONG THE
SEABREEZE COLLISION...MAINLY WEST OF INTERSTATE 95. STORMS WILL BE
MOVING SLOWLY TO THE NORTHEAST AT 5 TO 10 MPH WHICH WILL GENERATE
HEAVY RAINFALL. STORMS SHOULD BE FORMING BY AROUND 2 PM AND CONTINUE
UNTIL AT LEAST 9 PM TONIGHT.

THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH
AND HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS/ARS

In the hours before

Special weather statement, Jun 30, 3:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT WED JUN 30 2004

GAZ136-302115-
WAYNE GA-
451 PM EDT WED JUN 30 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF GARDI...MOVING NORTH AT
5 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 30, 4:30 PM EST
Where
Wayne County, Gardi
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
31.533, -81.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397154.